Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 17, 2016, 8:49 PM CDT for Jackson County, Randolph County, Illinois; Perry County, Sainte Genevieve County, Missouri. It took effect at Sep 18, 2016, 7:51 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 8:49 PM CDT (01:49 UTC)
- In effect from
- Sep 18, 2016, 7:51 PM CDT
- Expired
- Sep 22, 2016, 1:00 AM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IL, Randolph County, IL, Perry County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 26.68 ft at Sep 19, 2016, 12:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
707
WGUS43 KLSX 180149
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT SAT SEP 17 2016
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...Missouri...
Mississippi River at Chester
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-190149-
/O.NEW.KLSX.FL.W.0075.160919T0051Z-160922T0600Z/
/CHSI2.1.ER.160919T0051Z.160920T0000Z.160921T0600Z.NO/
849 PM CDT SAT SEP 17 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Chester
* from Sunday evening to late Wednesday night.
* At 8:30 PM Saturday the stage was 23.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow evening
and crest near 28.3 feet by Monday evening. The river will fall
below flood stage by early Wednesday morning.
* Impact: At 28.0 feet...Unleveed islands near Chester and the prison
farm floods.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
* Impact: At 25.0 feet...Degognia Fountain Bluff Levee gates are
closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/18 09/19 09/20 09/21 09/22
Mississippi River
Chester 27.0 23.71 25.2 28.0 28.0 26.7 25.5
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$3 follow-up statements
163
WGUS83 KLSX 181656
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT SUN SEP 18 2016
...The Flood Warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Chester
.This Flood Warning is a result of 3 to 5 inches of precipitation throughout
the basin the past 72 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-191656-
/O.EXT.KLSX.FL.W.0075.160919T0300Z-160921T0200Z/
/CHSI2.1.ER.160919T0300Z.160919T1200Z.160920T0200Z.NO/
1156 AM CDT SUN SEP 18 2016
The Flood Warning continues for
the Mississippi River at Chester
* from this evening to Tuesday evening.
* At 11:30 AM Sunday the stage was 26.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 27.4 feet by tomorrow morning. The river will fall below
flood stage by tomorrow late evening.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/19 09/20 09/21 09/22 09/23
Mississippi River
Chester 27.0 25.98 27.4 26.4 24.9 23.9 23.4
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$664
WGUS83 KLSX 190124
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT SUN SEP 18 2016
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Chester
.This Flood Warning is a result of 3 to 5 inches of precipiation throughout
the basin in the last 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-200124-
/O.EXT.KLSX.FL.W.0075.160919T0800Z-160921T0200Z/
/CHSI2.1.ER.160919T0800Z.160919T1800Z.160920T0200Z.NO/
824 PM CDT SUN SEP 18 2016
The Flood Warning continues for
the Mississippi River at Chester
* from late tonight to Tuesday evening.
* At 8:00 PM Sunday the stage was 26.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and to crest near 27.3 feet by tomorrow early afternoon. The river
will fall below flood stage by tomorrow late evening.
* Impact: At 27.0 feet...Flood Stage. Unprotected farmland on right
bank begins to flood.
* Impact: At 25.0 feet...Degognia Fountain Bluff Levee gates are
closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/19 09/20 09/21 09/22 09/23
Mississippi River
Chester 27.0 26.60 27.2 26.4 24.8 23.7 23.2
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$658
WGUS83 KLSX 191629
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 AM CDT MON SEP 19 2016
...The flood warning is cancelled for the following rivers in
Illinois...Missouri...
Mississippi River at Chester
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-191659-
/O.CAN.KLSX.FL.W.0075.000000T0000Z-160921T0200Z/
/CHSI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1129 AM CDT MON SEP 19 2016
The Flood Warning is cancelled for
the Mississippi River at Chester.
* At 11:00 AM Monday the stage was 26.5 feet.
* Flood stage is 27.0 feet.
* The river crested below flood stage at 26.7 feet. The river will
fall to 25.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/20 09/21 09/22 09/23 09/24
Mississippi River
Chester 27.0 26.51 25.5 23.7 22.7 22.4 22.0
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 17, 5:16 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 17, 5:16 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 516 PM CDT SAT SEP 17 2016 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 319 PM CDT Sat Sep 17 2016 Cumulus field this afternoon should dissipate with the loss of daytime heating early this evening. Still expect the weather to be dry tonight and tomorrow even though there will be a weak mid level trough move across the area early tomorrow. Expect neutral or subsident flow during the period with little moisture convergence which will keep rain chances low. Do think that there will be some chance for low stratus or fog redeveloping late tonight and early Sunday morning over the area. There is some added moisture from the rainfall the past two days, and radiational cooling tonight as the surface high moves into the area which should allow for development of fog. Any fog or low clouds will burn off tomorrow morning. Generally went cooler than MOS temperatures for lows in most areas tonight based on expected radiational cooling. Agreeable MOS high tomorrow look good. Britt .LONG TERM... (Sunday Night through Next Saturday) Issued at 319 PM CDT Sat Sep 17 2016 (Sunday night - Tuesday) Surface high will slowly slide eastward into the lower Ohio Valley on Sunday night. A mostly clear sky with light southerly return flow is expected which should make for a seasonable night with respect to temperatures. Have forecast low temperatures in the low to mid 60s across most of the bi-state area. Exception is portions of the eastern Ozarks and south-central Illinois where near calm winds will remain the longest allowing for a longer period of radiational cooling. Expectation is for lows to dip into the mid to upper 50s for these locations with favored valleys possibly dipping into the low 50s. Another mild day is still in store on Monday ahead of a weak cold front. Plenty of sunshine combined with 850-hPa temperatures of +18 to +22C favor temperatures topping out well into the 80s...with highs near 90 degrees for parts of the area. A weak cold front will approach the region late Monday night and move through the area on Tuesday. Isolated to possibly scattered showers and thunderstorms appear possible with this frontal passage along with an increase in sky cover. Greater anticipated coverage of storms is precluded by weak sfc convergence along frontal boundary and best upper-level dynamics residing across the Great Lakes. High temperatures on Tuesday look a bit cooler than Monday...mainly due to an increase in cloud cover as the cold advection behind this front is quite weak at low levels. (Wednesday - Next Saturday) The mid-Mississippi Valley is expected to remain on the northern periphery of a strong upper-level ridge centered across the southern tier of the United States. Still plenty of uncertainty on how quick this ridge is broken down by a trough across the Rockies. Hunch is that it will be a slower process than what is currently modeled as closed lows are typically slower to eject eastward. Regardless...warmer than normal conditions for mid-late September should prevail along with below climatological chances for rain. Next cold frontal passage is likely after this 7-day forecast. Gosselin && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 509 PM CDT Sat Sep 17 2016 Diurnal cu will dissipate shortly after sunset. A surface high pressure center will approach the region overnight. The combination of light winds and nearly clear skies will be favorable for good radiational cooling tonight. The recent rainfall has added a lot of moisture to the lowest levels of the atmosphere, therefore radiational cooling should cause fog/stratus to develop overnight. Initial thoughts are that the urban heat island will contribute to a higher T-Td spread at KSTL and therefore limit the fog potential at KSTL. Fog/stratus should mix out after sunrise tomorrow. Winds will be nearly calm for several hours at most TAF sites before becoming southerly tomorrow around the back side of the departing surface high pressure center. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 17, 3:15 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 315 PM CDT SAT SEP 17 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 315 PM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GOSSELIN
Nearby
River Flood Warnings in Illinois, 2016River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.